Is it safe to take 75mg of potassium with Olmetec daily?
User rating for this question
Thank you. I am taking 20mg Olmetec per day. I wish to take a Garcinia Cambogia product with 75mg of potassium included in the daily dosage.. The multi vitamin pill I take dailly has potassium iodide 196mcg. Is this amount of potassium safe to take with the Olmetec? Sincerely, XXXX
Posted Sat, 15 Mar 2014 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: I would advise against it ma'am Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. I am sure you are well aware about the most common side effect of hyperkalemia with the use of olmetec which is why you have put forward this question. Let me help you with the protocol issued for a situation similar to yours. First of all, all patients on olmetec need close monitoring of their potassium levels and renal function. For those patients who are on a potassium supplement or other potassium preparations a high risk of cardiac arrhythmias and even cardiac arrest exists. This risk is quite serious and for this reason all potassium containing products are strongly advised against during the use of olmetec or very frequent monitoring of the potassium levels and renal function is advised. The risks versus benefits states that there can be more risks than benefits with the use of potassium whilst on this regimen. So you have three options ma'am: 1. Find a multi-vitamin supplement which is free of potassium 2. Report to a clinic on a daily basis for testing your potassium levels. Although the level in the supplement is quite less, I would still not take a chance when it comes to the well-being of my patients. I understand that the second option is not very feasible, and so the first one would be better ma'am. 3. Discontinue mutli-vitamins or olmetec; either one I hope you find my response both helpful and informative ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.